Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI Induced HPTA Disruption bulldog2

Posted by SLS on February 6, 2009, at 17:49:39

In reply to Re: SSRI Induced HPTA Disruption, posted by bulldog2 on February 6, 2009, at 17:00:09

> There certainly is also anecdoctal evidence that ssris disrupt sexual function. Probably due to lowering of dopamine which is a key player in hormone production.
>
> I read one study where a man on parnate actually had his dopamine and testosterone levels increase.
>
> The question is would any of the dopamine agonists given with an ssri maintain dopamine function?

I would like to know that, too. I hope some people who have tried it chime in. I think the problem with DA receptor agonists is that you get diminishing returns for depression over time. Perhaps this would not be true of sexual dysfunction. Apomorphine, a non-selective DA receptor agonist, almost got approved for erectile dysfunction.

I would think that Wellbutrin would be the first thing to try in combination with an SSRI to mitigate the reduction in dopaminergic neurotransmission. First and foremost, it does a good job to increase the probability of a robust antidepressant response. Secondly, for some people, it can completely reverse sexual dysfunction.


- Scott

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:878296
URL: http://www.dr-bob.org/babble/20090203/msgs/878547.html